MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS40017
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 2 reports (1st mdr).
 
Event or Problem Description
It was reported that during a procedure at left internal carotid artery (ica) paraophthalmic aneurysm using a combination of coils and a flow-diverting stent.The physician first gained access into the m1 segment with the microcatheter, followed by access into the aneurysm using another microcatheter.The physician initially positioned but did not deploy the coil, then began unsheathing the distal end of the subject stent in the supraclinoid segment of the ica.He continued to unsheath the device and deployed the proximal end of the subject stent near the distal portion of the anterior genu (before the turn).He then deployed the initial coil and placed three additional coils.Following the coiling, the second microcatheter was removed, and angiographic imaging was performed.A proximal fishmouth or ledge was observed on the subject stent.Post-procedure, the patient experienced a stroke in the icu (intensive care unit).Imaging revealed thrombus accumulation on both the proximal and distal ends of the subject stent.The physician advanced the catheters and performed one aspiration pass.He then tracked a wire through the proximal stent into the lumen and into the middle cerebral artery (mca).Integrilin was administered to prevent further thrombus formation, and verapamil was used to address mca vasospasm.The proximal portion of the subject stent was post-dilated two to three times using a transform super compliant balloon.Subsequent imaging showed improved wall apposition.The patient was later reported to be intact.The patient was on integrilin during the aneurysm treatment.No activated clotting time (act) was measured during the procedure.The patient had initially been on aspirin and plavix; however, the physician noted plans to transition to brilinta.According to the physician the adverse event (stroke) relates to the subject stent.No additional information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.As per additional information no damage was noted to the device prior to use and the device was prepared as per dfu for this product.Additional information states "due to the anatomy, there was a slight turn in the vessel (just proximal to the aneurysm).He thinks a shorter device could've opened differently ".The procedure was completed and the flow diverter got deployed and the physician did some final runs to ensure consistent flow in the neurovasculature.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient stroke', 'patient vessel thrombosis' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿stent tapering¿.

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22146550
Report Number3008881809-2025-00320
Device Sequence Number7634599
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public(01)07613327386530(17)261113(10)24629727
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDS40017
Device Lot Number24629727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY LONG SHEATH (STRYKER); MIDWAY 43 CATHETER (NON-STRYKER); RED 43 ASPIRATION CATHETER (NON-STRYKER); RED 72 ASPIRATION CATHETER (NON-STRYKER); SL-10 MICROCATHETER (STRYKER); TARGET COILS (STRYKER); TRANSFORM BALLOON (STRYKER); XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age44 YR
Patient SexFemale